MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411447
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, a customer reported that there was a small hole in the catheter where the peritoneal catheter needs to be connected (on the patient side of the catheter) on the spot where the luer lock was attached on the catheter.It was also reported that this was formed due to the flexion of the catheter at that spot which caused the hole.Due to the leakage, patient developed peritonitis but was reported to be doing fine.It was stated that 70% alcohol was the cleaning agent used, tego was not utilized and the catheter was repaired.
 
Event or Problem Description
According to the reporter, post operatively, customer reported that there was a small hole in the catheter where the peritoneal catheter needs to be connected (on the patient side of the catheter) on the spot where the luer lock was attached on the catheter.It was also reported that this was formed due to the flexion of the catheter at that spot which caused the hole.It was stated that patient was advised to move the clip regularly, but in this case, was probably not.Due to the leakage, patient developed peritonitis but was reported to be doing fine.It was also stated that every half year the extension is renewed.It was stated that 70% alcohol was the cleaning agent used, once a day bactroban ointment on the skin port, tego was not utilized and the catheter was repaired.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of one device.A visual inspection of the returned photos noted that the first photo depicts the beta-cap adapter.The second photo depicts a close-up of the beta-cap adapter.The third photo depicts a close-up from a different angle of the beta-cap adapter.The fourth photo depicts the catheter, beta-cap adapter, beta clamp and beta cap.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, customer reported that there was a small hole in the catheter where the peritoneal catheter needs to be connected (on the patient side of the catheter) on the spot where the luer lock was attached on the catheter.It was also reported that this was formed due to the flexion of the catheter at that spot which caused the hole.It was stated that patient was advised to move the clip regularly, but in this case, was probably not.Due to the leakage, patient developed peritonitis but was reported to be doing fine.Patient has been treated with three times with 2 grams intraperitoneal antibiotics in 2 liters of fluid with residence time of 6-8 hours and every other week treated with another antibiotic for 2 days and was stopped.It was also stated that every half year the extension is renewed, catheter extension was exchanged with a "sterile field".It was stated that coupling pieces are cleaned with 70% alcohol, once a day bactroban ointment on the skin port, tego was not utilized and the catheter was repaired.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8364059
Report Number3009211636-2019-00044
Device Sequence Number2034817
Product Code FJS
UDI-Device Identifier10884521055476
UDI-Public10884521055476
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K862046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Model Number8888411447
Device Catalogue Number8888411447
Device Lot Number1622600120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer03/01/2019
03/25/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/25/2019
04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight42